MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN 10MM FLAT FULL FLUTED; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN 10MM FLAT FULL FLUTED; CATHETER, IRRIGATION
Catalog Number 2214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an unknown spinal procedure on (b)(6) 2024 and a drain was used.Post op, the drain came apart at the y junction prematurely.Patient needed to be returned to the or to remove the drain.No further information was provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not received.Additional information provided: one procedure device and unknown number of sterile samples returning.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Specific spinal procedure name? date of procedure? date of event where product had an issue? please describe the issue ¿ as the y connector is ¿outside the body of the patient¿ and can be typically addressed without surgery?? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? was leakage detected? if so, where? was another product used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? was a 2nd procedure performed or scheduled to remove a piece of drain left in the patient? if yes-date of procedure? findings, will piece be returned? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Specific spinal procedure name no one has gotten back to me for more details date of procedure no one has gotten back to me for more details date of event where product had an issue not sure please describe the issue ¿ as the y connector is ¿outside the body of the patient¿ and can be typically addressed without surgery i am not sure as they explained the doctor had to reoperate.Were there any intra-operative complications? if so, what were they only post-op where was the tip of drainage tube located? not sure how was the drain secured? not sure what was the date of first activation? not sure how was the product function verified following the first activation? not sure who monitored the drainage and how often? not sure was leakage detected? if so, where? not sure was another product used? not sure please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure;: no one is responding with more details additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.The diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? was a 2nd procedure performed or scheduled to remove a piece of drain left in the patient? if yes-date of procedure? findings, will piece be returned? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided b5: per user facility medwatch form, #mw5157860, the neurosurgeon was at bedside to remove a bulb suction drain (blake drain) from a one-day postsurgical patient.The patient had a l5-s1 transforaminal lumbar interbody fusion and right l4-5 laminotomy/foraminotomy with intraprocedural drain placement on 2024 and was being prepared for discharge.Upon removing the sutures of the drain and gently pulling on the device, the drain "came apart, leaving a portion of the drain inside the patient" near the point of entry.The neurosurgeon attempted to remove the drain fragment from the patient but was unsuccessful.The patient requires return to the operating room for surgical removal of medical device.The patient had not been npo and therefore was required to stay in the hospital for an additional day to safely.If further details are received at a later date a supplemental medwatch will be sent.This medwatch report is in response to receipt of a voluntary medwatch report: # mw5157860.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: complaint sample review : one complaint of drain with separate flat portion, with round drain fixed on a reservoir bulb, was received for evaluation.All the received parts were inspected visually, and found that flat portion of the drain was separated from the hub area.While viewing separation surfaces of the drain under magnification, significant cut marks were visible.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.It is suspected that, hub area of the drain might have came in contact with some pinned / sharp tool used prior / during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples is not possible, as these factors are out of scope.As per standard practice, 100% functional test and 100% visual inspection was carried out visually before and after packing of finished goods, prior to the product release.There is no scope to miss such defect, at manufacturing / release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: the rep informed that additional lots would be sent.Representative samples: quantity (b)(4) of product code 2214; lot# j2308910 received for analysis.Additional representative samples upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: complaint sample review : total 19 products in well intact packaged (original packing) were received for evaluation, all the products were checked visually, no negative observation was found.For reference, one product was checked by stretching the hub area, no negative observation was found (video of hub area stretching is attached for reference).- defect : not-confirmed.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.As per standard practice, 100% functional test and 100% visual inspection was carried out visually before and after packing of finished goods, prior to the product release.There is no scope to miss such defect, at manufacturing / release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: further analysis of representative samples: 13 pcs were checked for tensile strength (hub bonding test), no negative observation was identified.The device history records were reviewed and the manufacturing criteria was met prior to the release of each lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN 10MM FLAT FULL FLUTED
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20040479
Report Number2210968-2024-08833
Device Sequence Number12751472
Product Code GBX
UDI-Device Identifier10705031003507
UDI-Public(01)10705031003507(17)281128(10)J2308910
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2214
Device Lot NumberJ2308910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/26/2024
08/22/2024
09/16/2024
10/10/2024
12/10/2024
01/31/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/19/2024
09/20/2024
10/14/2024
11/05/2024
01/03/2025
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight63 KG